I started taking coreg in Feb.,2011. Three months later I could see a difference in my hair. Now the loss is quite noticeable to everyone. The loss is all over my head. I have asked people in different medical disciplines about this and they have all said " no connection". Today, my friend's cardiologist said coreg causes hairloss. What is true?
I don't know about coreg. But I have been on warfarin 1 yr. Had hair loss so bad, you could see my scap on top. About 6 months ago, doctor put me on 1000 mg of Biotin. I also take a extra B-complex, extra B -12, Hair, skin & nail vits & minerals. Also, 1000 mg vit D-3. Also, once a month I put 1 tablespoon of bakinfg soda (not baking powder) in a glass of water and poured it through my hair after washing it, and then rinsed this off. This removed all buildup on hair and scap. Also, I have put 1/4 cup vinegar in a large glass of water and poured through my hair after washing. I did not rinse this out. Look up vinegar and hair loss. Today, My scap is full of hair stubs. It is growing back! Good Luck to you and others!
My husband has been taking Coreg for nearly a year and has horrible hair loss. It will grow back after I message coconut oil into his hair everyday and then start falling out in patches again. He never encountered this problem before being placed on this medication. I sincerely feel as though this medication causes hair loss. Try massaging coconut oil into your scalp a couple times a week as i believe that the medication causes severe dryness and leads to the breakage. This seemed to help my husband.
Yes. I started taking this drug at a very low dose (3.125 daily). Initially, no problems. The MD increased the dose to 3.125 twice daily. It was then I noticed more that usual hair in the shower drain when I washed my hair.(no change in the hair care products). It went on for a while. I never connected the dots. Then one day I put my hair in a pony tail and could feel a substantial change in the thickness of the ponytail. I then took a close my head and was shocked and horrified that I could see my scalp. I lost a significant amount of hair. I mentioned it to mother. She immediately said "Oh, that is because of that blood pressure pill your taking". The reason she said that was because a friend of hers lost a huge amount of hair from another beta blocker. I called my MD. I was hoping my mother was correct because it may be reversible. He confirmed that it could be true. He had seen it a few times over the years. I stopped the coreg and switched to an ACE inhibitor.
That was 15 months ago. My hair is slowly growing back. You can no longer see the scalp. I can't tell you how upsetting this was. I would have never taken that medication had I known it was a potential side effect. I should also mention that my mother's friend saw his cardiologist when his hair loss happened. The doctor kept insisting that it was age related hair loss. The patient knew better. He switched doctors and medication. All his hair grew back. The other thing I noticed while taking the coreg was stomach pain. I could not take the pm dose without eating a little something.
This taught me a valuable lesson. Ask questions. I still can kick myself for not paying closer attention. The doctor told me that coreg had relativly small anout of side effects. I never bothered to read up on the medication. If I stopped this medication when I first noticed the hair in the shower I may have avoided such a large hair loss.
- Coreg Information for Consumers
- Coreg Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coreg (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.